MAUDE Adverse Event Report: K2M, INC. STRAIGHT ROD; SIZE 3.5X120 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. STRAIGHT ROD; SIZE 3.5X120 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1101-535120
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device discarded by hospital.
 
Event or Problem Description
A surgeon reported post-operative rod slippage of two oct straight rods following a traumatic event experienced by the patient.Fusion had begun.Revision surgery was performed where the rods were explanted.This report captures the first of the two rods.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.However, a review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.The yukon oct surgical technique was reviewed and the following relevant information was identified: 1.Adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.2.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.3.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Per email correspondence with sales rep, patient is very active, has a normal bone quality and fusion had begun when the event occurred.It is believed the patient was reaching or extending his neck post surgery, under a table and/or sink in the kitchen.Most likely cause of reported event is patient experiencing traumatic event.

Brand Name
STRAIGHT ROD; SIZE 3.5X120 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11338719
Report Number3004774118-2021-00048
Device Sequence Number4759989
Product Code NKG
UDI-Device Identifier10888857015944
UDI-Public10888857015944
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1101-535120
Device Catalogue Number1101-535120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;